Sine square distribution: a new statistical model based on the sine function

Al-Faris, Rand Q. and Khan, Shahjahan (2008) Sine square distribution: a new statistical model based on the sine function. Journal of Applied Probability and Statistics, 3 (1). pp. 163-173. ISSN 1930-6792

[img]
Preview
Text (Published Version)
Al-Faris_Khan.pdf

Download (167Kb)
[img]
Preview
Text (Published Version - Abstract)
ISOSS2008.pdf

Download (74Kb) | Preview

Abstract

This paper introduces a new continuous distribution based on the sine function. The proposed Sine Square distribution has one parameter and its domain depends on this parameter. The probability density function f(x) of a Sine Square variable X as well as its cumulative distribution function F(x) are defined. The formulas for the rth raw moment and central moments, moments generating function (m.g.f.), characteristic function (c.f.) and some other properties of the new distribution are provided. A method to generate random variables from the Sine Square distribution is analyzed and applied.


Statistics for USQ ePrint 4511
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Additional Information: © 2011 ISOSS Publications. Selected Papers from the 9th Islamic Countries Conference on Statistical Sciences (ICCS-IX). Deposited with blanket permission of publisher.
Depositing User: Professor Shahjahan Khan
Faculty / Department / School: Historic - Faculty of Sciences - Department of Maths and Computing
Date Deposited: 08 Oct 2008 23:37
Last Modified: 29 Oct 2014 23:31
Uncontrolled Keywords: sine function; probability and distribution functions; generating functions; simulation of random variables
Fields of Research (FOR2008): 01 Mathematical Sciences > 0104 Statistics > 010404 Probability Theory
01 Mathematical Sciences > 0104 Statistics > 010405 Statistical Theory
Socio-Economic Objective (SEO2008): E Expanding Knowledge > 97 Expanding Knowledge > 970101 Expanding Knowledge in the Mathematical Sciences
URI: http://eprints.usq.edu.au/id/eprint/4511

Actions (login required)

View Item Archive Repository Staff Only